Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2017, 6:52 PM CDT for Duval County, Jim Wells County, Live Oak County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2017, 6:52 PM CDT (23:52 UTC)
- Expired
- Sep 27, 2017, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 81 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WGUS54 KCRP 272352
FFWCRP
TXC131-249-297-280245-
/O.NEW.KCRP.FF.W.0024.170927T2352Z-170928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
652 PM CDT WED SEP 27 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern Duval County in south central Texas...
Northwestern Jim Wells County in south central Texas...
Southwestern Live Oak County in south central Texas...
* Until 945 PM CDT
* At 651 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. This area has received over 3
inches of rainfall in the past 24 hours. Up to two inches of rain
have already fallen, with the area of heavy rainfall moving very
slowly. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Annarose, Tecalote and Rancho De La Parita.
Additional rainfall amounts of 1 to 3 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2782 9842 2806 9843 2806 9834 2811 9833
2811 9811 2782 9809
$$
GW3 follow-up statements
828
WGUS74 KCRP 280044
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
744 PM CDT WED SEP 27 2017
TXC131-249-297-280245-
/O.CON.KCRP.FF.W.0024.000000T0000Z-170928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-Jim Wells TX-Live Oak TX-
744 PM CDT WED SEP 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHEASTERN DUVAL...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK
COUNTIES...
At 741 PM CDT, Doppler radar indicated an area of moderate to heavy
showers and isolated thunderstorms across Northeastern Duval
and Northwestern Jim Wells Counties.
Up to three inches of rain have already fallen. Flash flooding is
likely occurring over this rural area.
Some locations that will experience flooding include...
Annarose, Tecalote and Rancho De La Parita.
Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. The rainfall has been only very slowly diminishing
in intensity over the last hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2782 9842 2806 9843 2806 9834 2811 9833
2811 9811 2782 9809
$$
GW274
WGUS74 KCRP 280158
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
858 PM CDT WED SEP 27 2017
TXC131-249-297-280245-
/O.CON.KCRP.FF.W.0024.000000T0000Z-170928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-Jim Wells TX-Live Oak TX-
858 PM CDT WED SEP 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHEASTERN DUVAL...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK
COUNTIES...
At 854 PM CDT, Doppler radar indicated heavy rainfall over much of
Northeastern Duval County and portions of extreme Northwestern Jim
Well County. One to two inches of rain have fallen since 8 PM, and
radar estimates of 2 to 5 inches of rainfall are noted over
northeastern portions of Duval County. Flooding is likely occurring.
Some locations that will experience flooding include...
Annarose, Tecalote and Rancho De La Parita.
Additional rainfall amounts of 2 to 4 are possible in
the warned area through midnight, mainly over Duval County. The
flood warning may need to be extended later on tonight, the the
rainfall persists near the surface boundary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2782 9842 2806 9843 2806 9834 2811 9833
2811 9811 2782 9809
$$
GW501
WGUS74 KCRP 280241
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
941 PM CDT WED SEP 27 2017
TXC131-249-297-280245-
/O.CON.KCRP.FF.W.0024.000000T0000Z-170928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-Jim Wells TX-Live Oak TX-
941 PM CDT WED SEP 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHEASTERN DUVAL...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK
COUNTIES...
At 937 PM CDT, Doppler radar indicated heavy rain continues over the
southern-most portions of the warned area in Duval County. Much of
the heavier rainfall has ended over Jim Wells County. No reports of
flooding have been obtained; however, rainfall estimates from radar
indicate 2 to 5 inches of rainfall since 6 PM, and 5 to 8 inches in
the last 24 hours. It will take time for any flooding to recede.
Some locations that will experience flooding include...
Annarose, Tecalote and Rancho De La Parita.
Additional rainfall amounts of 1 to 3 are possible in the warned
area, and locations farther south where the warning may be extended
shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2782 9842 2806 9843 2806 9834 2811 9833
2811 9811 2782 9809
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 5:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 27, 5:50 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
550 PM CDT Wed Sep 27 2017
.DISCUSSION...
See AVIATION discussion for 00Z TAFS.
&&
.AVIATION...
Will keep this short. Basically the best chance for convection
will be in the Laredo (KLRD) terminal, where showers will begin no
later than 02Z and likely continue off and on through a good part
of the night. Farther east, less activity expected this evening
and main convection mentioned in terminals is during the daytime
on Thursday (do have a TEMPO SHRA at KALI). Most of the convection
will be late morning and afternoon, spreading west by late
afternoon toward the KLRD terminal again. Outside of convection
should have VFR conditions for the most part, with a potential for
some light (MVFR) fog at KVCT and KALI toward morning (although
overcast deck will limit radiational cooling). Mainly east winds
this evening become light northeast overnight and should be mainly
NE or E through Thursday, with winds expected to remain 11 knots
or less outside of convection.
&&
.PREVIOUS DISCUSSION... /Issued 333 PM CDT Wed Sep 27 2017/
SHORT TERM (Tonight through Thursday Night)...
Due to saturated soil across the 4 western counties, any additional
rainfall may lead to more flooding. Thus, have expanded the Flash
Flood Watch to include Duval and McMullen and extended it through
12Z Thu morning.
Convective activity has increased once again this afternoon across
the CWA. Kept the higher pops across the western CWA tonight as mid
level drying is expected across the eastern CWA. This is in response
to mid level high pressure, currently centered over the NW Gulf,
moving slightly farther west tonight/Thu. Kept the highest rain
chances across the western CWA tonight and Thu due to continued deeper
moisture and proximity to embedded upper level short wave,
however QPF values are expected to be much less by Thu. This is
due to a little more drying in the 800mb- 600mb levels working its
way into the western areas by Thu, but very saturated above that.
Thus am expecting the convection to become more elevated
overnight into Thu, possibly becoming more elevated stratiform
with time. For now have gone with mention of mainly shra's and iso
tsra's through the period. At the sfc, the CWA is currently
sitting between a sfc high to the north and low pressure to the
southeast over the gulf. This will lead to a more northeastly flow
tonight and Thu, which will provide some low level moisture
convergence across the eastern CWA tonight and Thu, which is
expected to produce iso low topped -shra's. Therefore, kept a 20
pop across the east and over the gulf waters despite the high
pressure/drying aloft. Cooler temps expected tonight through Thu
night due to the clouds and abundant moisture.
LONG TERM (Friday through Wednesday)...
The closed/cut-off mid-level low to our west finally begins to break
down and lift northward at the start of the long term period.
Ridging moves back into the region by the weekend though the flow
aloft looks more progressive for the start of work week which could
mean more unsettled weather possible.
Weak cold front will be inching closer to the region on Friday and
Saturday but with large PWATs still in place we will continue to see
scattered shower and thunderstorm activity. Expecting a marker
decrease in coverage by Saturday mostly confined to the southern
areas of the CWA in closer proximity to the frontal boundary. Behind
the boundary there will be some drier air filtering into the region
so we can be thankful for that, however, PWATs are expected to still
be slightly above average in the 1.5-1.8" range, but definitely
better than the 2+" we've got going now.
This respite is brief which is unfortunate with another slug of
moisture, possibly 2+" moving back into the region by Tuesday. With
the influx of more moisture isolated to scattered convection is
possible Monday through Wednesday and mostly driven by seabreezes
and coastal convergence. Back to summer we head...
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 74 89 72 / 20 30 20 30 20
Victoria 73 87 72 88 68 / 20 40 30 40 10
Laredo 75 86 73 87 71 / 70 50 50 40 30
Alice 74 88 72 90 70 / 30 30 20 30 20
Rockport 76 87 76 88 74 / 20 30 20 20 20
Cotulla 72 86 72 88 69 / 60 40 50 30 20
Kingsville 75 89 73 91 72 / 30 30 20 30 20
Navy Corpus 79 87 77 88 76 / 20 30 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday morning For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
GW/86...AVIATIONHazardous weather outlook, Sep 27, 2:50 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 250 PM CDT Wed Sep 27 2017 TXZ229>234-239>247-282000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and isolated thunderstorms will be possible across South Texas tonight. The heaviest rainfall amounts are expected to occur across the Brush Country. A Flash Flood Watch is in effect for Webb, La Salle, Duval and McMullen Counties through tonight. A moderate risk of rip currents will exist along Gulf-facing beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. A moderate risk of rip currents will exist along Gulf-facing beaches again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-282000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight An isolated thunderstorm may occur tonight. Otherwise...no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/GH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:11 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Sep 26, 10:11 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 26, 10:32 PM CDT | Flash Flood Warning | CRP | Webb | 118 min |
| Sep 27, 2:00 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 3 hr |
| Sep 27, 9:33 AM CDT | River Flood Warning | CRP | La Salle | 5 days |
| Sep 27, 2:17 PM CDT | Flash Flood Warning | CRP | Webb | 118 min |
| Sep 27, 4:12 PM CDT | Areal Flood Advisory | CRP | Duval, McMullen | 3 hr |
| Sep 27, 5:46 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 27, 6:41 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.